I have had a lot of stomach pain. I have both Lyme and Bartonella (Babesia, too), and the article by Virginia Sherr, a Lyme aware GI doc, explained my abdominal symptoms very well. She calls it "Bell's Palsy of the gut." When Lyme causes partial paralysis of the digestive system, all kinds of problems appear. The stomach can't control the amount of acid it produces, so you can alternate between too much (burning) and too little (poor digestion, cramping).
It is important to know whether you're having excess acid or too little, as taking antacids will help with too much, but make it worse if you have too little. I figured out that when I had heartburn, I had too much. When I had an ache and it felt like my last meal sat in my stomach for hours, I had too little.
It turned out that I also had high levels of h.pylori and campylobacter. A Prevpac took care of that. I also took a med called Xifaxin (for e.coli and parasites) and it helped too.
Sorry for the long winded answer. In my case, the answer was complex. But it could be as simple for you as a side effect of a medication. Many of them cause stomach problems if taken without sufficient food. (For me, Rifampin caused me additional stomach pain and heartburn, even when I took it with food. I switched meds when we figured that out.)
Does your stomach distress occur after a dose of meds or does it seem random?
In my case I got a Bartonella lesion in my stomach which acted like an ulcer. I have to take a medication for ulcers that coats my stomach. Even after it should have healed, I continue taking the medication to avoid the pain. I also take Zantac, but I have taken that before Lyme.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.